Alert archive / Illinois / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 42, NWS Lincoln, IL

June 21, 1997Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 1997, 7:00 PM CDT for Richland County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 1997, 7:00 PM CDT (00:00 UTC)
Expired
Jun 21, 1997, 8:00 PM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Richland County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1997-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1997-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 220003 RRA
SVRSPI
ILC159-220100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT SAT JUN 21 1997

* SEVERE THUNDERSTORM WARNING FOR
  RICHLAND COUNTY - IN SOUTHEASTERN ILLINOIS

* UNTIL 800 PM CDT
 
* SOME LOCATIONS AFFECTED
  PARKERSBURG
  BERRYVILLE

* AT 700 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 45 MILES SOUTHEAST OF EFFINGHAM...NEAR THE TOWN
  OF PARKERSBURG MOVING SLOWLY NORTHEAST.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING
WINDS...LARGE HAIL...AND VERY HEAVY RAIN. MOVE TO A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.


MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:41 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 21, 1:41 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
140 PM CDT SAT JUN 21 1997

CONVECTION FROM MCS THIS MORNING RESULTED IN RELATIVELY STABLE COND
ACROSS CENT IL THIS MORN/ERLY AFTN. INSTABILITY/MOISTURE AXIS AND LOW
LVL THRML RIDGE WERE ACRS SRN IL...WHICH IS WHERE SCTD TSRA WERE
PRESENT. CONVECTION IS XPCTD TO DEVELOP AS FAR NORTH AS I-70 LATE
AFTN/ERLY EVE. ISOLATED SHRA/TSRA PSBL IN LOCATIONS TO NORTH...BUT
MOST AREAS XPCTD TO BE PCPN-FREE THIS EVE AND OVERNIGHT.

MODELS ARE POINTING TO CENT/ERN NEB AGAIN FOR NOCTURNAL CONVECTION...
BUT WITH THETA-E MAX NRLY STNRY AND DIFFLUENCE IN 850-300 MB MEAN
WIND WOULD XPCT SLOW MOVG OR EVEN BACKWARD PROPAGATING MCS. THIS MEANS
NO REPEAT OF THIS MORNING/S EVENT FOR NRN/CENT IL.

ON SUNDAY...MID-LEVEL RIDGE BUILDING INTO THE MIDWEST WILL SHIFT THE
MAIN BAND OF WESTERLIES INTO THE NRN PLAINS AND THE NRN GREAT LAKES.
THIS WILL RESULT IN WARMER MID-LEVEL TEMPS FOR US WHICH WILL INHIBIT
CONVECTION. THUS...LOOKS LIKE CONTINUATION OF HOT AND HUMID WEATHER
WITH HAZY SUNSHINE FOR SUNDAY INTO ERLY NEXT WEEK.

PIA  69/93   21
SPI  70/93   21
DEC  70/92   21
CMI  71/91   31
LWV  72/91   41

MILLER

D

Nearby

Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.